Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 288, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2006, 6:15 PM EDT for Wood County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 26, 2006, 7:05 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wood County, OH
The radar
The Cleveland radar (KCLE), 147 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:35 PM EDT | TSTM WND DMG | North Baltimore, OH | NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT NORTH BALTIMORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 262215
SVRCLE
OHC173-262315-
/O.NEW.KCLE.SV.W.0288.060726T2215Z-060726T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 715 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
NORTH BALTIMORE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE WEST MILLGROVE...WAYNE...RISINGSUN...
PORTAGE...JERRY CITY...CYGNET...BRADNER...BLOOMDALE AND BAIRDSTOWN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4132 8363 4133 8361 4134 8343 4117 8343
4116 8357 4118 8359 4117 8378 4132 8378
$$
MRD2 follow-up statements
000
WWUS51 KCLE 262236
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
634 PM EDT WED JUL 26 2006
OHC173-262315-
/O.CON.KCLE.SV.W.0288.000000T0000Z-060726T2315Z/
WOOD OH-
634 PM EDT WED JUL 26 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR WOOD
COUNTY...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF JERRY CITY...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST MILLGROVE...
BLOOMDALE...
EAGLEVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4132 8363 4133 8361 4134 8343 4117 8343
4116 8357 4118 8359 4117 8378 4132 8378
$$
MRD000
WWUS51 KCLE 262305
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
703 PM EDT WED JUL 26 2006
OHC173-262313-
/O.CAN.KCLE.SV.W.0288.000000T0000Z-060726T2315Z/
WOOD OH-
703 PM EDT WED JUL 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY IS CANCELLED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
THERE WERE REPORTS OF DAMAGE IN THE COMMUNITY OF NEW BALTIMORE.
LAT...LON 4132 8363 4133 8361 4134 8343 4117 8343
4116 8357 4118 8359 4117 8378 4132 8378
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:48 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 2:48 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 248 PM EDT WED JUL 26 2006 .SHORT TERM(TONIGHT THRU FRI NIGHT)... LOOKS LIKE WARM AND POTENTIALLY WET WEATHER WILL BE THE RULE THE REMAINDER OF THE WEEK. AREA OF SHRA/TSRA CURRENTLY MOVING INTO NW OH CONTS TO GRADUALLY WEAKEN. THIS TREND WILL LIKELY CONT NEXT COUPLE OF HOURS AS PRECIP MOVES INTO RELATIVELY STABLE AIR AS MID AND HIGH LEVEL CLOUDS HAVE HELD TEMPS IN MID 80S. HOWEVER...STILL EXPECT MORE ACTIVITY TO SPROUT UP LATER THIS EVE AS DECENT LOW LEVEL JET GETS SET UP JUST TO THE W. AT THE SAME TIME...NICE VORT SEEN ON WATER VAPOR IMAGERY WILL ROTATE ACROSS AREA. NOT MUCH SFC CONVERGENCE BUT SHEAR WILL INCR AS UPPER WAVE ARRIVES THUS EXPECTING MAINLY MULTICELL ACTIVITY TO DEVELOP. SUM STORMS COULD APPROACH SEVERE LIMITS ESP WRN AREAS. BIGGER CONCERN THO IS POTENTIAL TRAINING OF ECHOS. BOTH GFS/NAM PRINTING OUT COPIOUS AMOUNTS OF QPF BUT STILL THINK THIS MAY BE A LITTLE OVERDONE. AT ANY RATE...WILL CONT WITH LIKELY POPS TONIGHT AND AGAIN FOR THU. WILL CONT WITH PRECIP IN THE FORECAST THRU FRI NIGHT WITH MOIST ATMOSPHERE AND DEWPOINTS MAINLY IN THE MID AND UPPER 60S. AGAIN WON/T BE MUCH IN THE WAY OF SFC FORCING BUT THERE SHOULD BE ENOUGH LEFT OVER OUTFLOW BOUNDARIES FLOATING AROUND TO INITIATE AT LEAST SCT STORMS. HAVE LOWERED HI TEMPS THE NEXT COUPLE OF DAYS A TAD FROM PREVIOUS FORECAST GIVEN AMOUNT OF CLOUDS AND PRECIP EXPECTED. EVEN WITH FULL SUN TEMPS WILL STRUGGLE GIVEN MOIST GROUND AND LEVEL OF GREENNESS FROM RECENT HEAVY RAINS. && .LONG TERM (SAT THRU WED)... SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW. BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS. && .AVIATION (18Z-18Z)... VIS SAT SHOWING NICE TRANSITION FROM HIGH CI ACROSS WESTERN AREAS TO LOWER LEVEL CU ACROSS EASTERN HALF OF FORECAST AREA. EXPECTING HI CLDS TO CONTINUE PUSHING INTO AREAS THROUGH THE AFTERNOON AND EVENING. NOT EXPECTING MUCH ACTIVITY ACROSS THE AREA THROUGH THE AFTERNOON...BUT EXPECTING SOME ACTIVITY ACROSS MI-IN TO GET INTO WESTERN SITES AROUND 00Z. ONLY MADE SLIGHT ADJUSTMENTS TO TIMING WITH ACTIVITY AS IT PUSHES THROUGH AREA THROUGH THE OVERNIGHT HOURS. GUIDANCE INDICATING SOME FURTHER DEVELOPMENT OF ACTIVITY DURING THE OVERNIGHT HOURS...SO CONTINUED WITH EXTENDED PERIODS OF TSRA AND -RA W/REDUCED VSBYS FOR A PERIOD OF TIME DURING OVERNIGHT. AS WEAK LOW PRESSURE PASSES THROUGH AREA DURING THUR WILL KEEP PRECIP AND LOWER CEILINGS VSBYS THROUGH THE END OF FORECAST PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...ABE
Hazardous weather outlook, Jul 26, 5:26 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT WED JUL 26 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-271100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 526 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE THAT THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT MAY BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MANSFIELD LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:19 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| Jul 26, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.